MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE,SAPHYRE II, 90DEG,3MM,SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE,SAPHYRE II, 90DEG,3MM,SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a shoulder rotator repair, instruments inside patient, the wand shaft of the probe was broken, cannot work.The patient was under anesthesia when the delay occurred.The procedure was completed with a s+n back up device.A significant delay and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found a small, round puncture to the shaft.A functional evaluation could not produce any cautery at the electrodes of the device.The customer provided images were found to display the same damage to the device found in the investigator's visual inspection.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was verified.Factors that may have contributed to the reported incident include an impact force with another object.No containment or corrective actions are recommended at this time.

Brand Name
PROBE,SAPHYRE II, 90DEG,3MM,SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key12533104
Report Number3003604053-2021-00250
Device Sequence Number11113213
Product Code GEI
UDI-Device Identifier03596010481498
UDI-Public03596010481498
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model Number7210111
Device Catalogue Number7210111
Device Lot Number2055608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight55